Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 301, NWS Jackson, MS

April 23, 2000Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2000, 10:11 PM CDT for Concordia Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2000, 10:11 PM CDT (03:11 UTC)
Expired
Apr 23, 2000, 11:00 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Concordia Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 240312
SVRJAN
LAC029-240400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT SUN APR 23 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA

* UNTIL 1100 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES WEST OF FERRIDAY...MOVING EAST AT 35  
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR VIDALIA AT 1045 PM CDT

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY 
FROM SEVERE THUNDERSTORMS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

74

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Apr 23, 3:30 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SUN APR 23 2000

SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING ACROSS THE CWFA ALL
MORNING. EARLIER CONVECTION TENDED WEAKEN AS IT MOVED EASTWARD INTO
MORE STABLE ENVIRONMENT. HOWEVER MODEL SOUNDINGS SHOW THE AIRMASS
BECOMING MORE UNSTABLE THIS AFTERNOON DUE TO STRONG WARM AIR
ADVECTION BEHIND THE APPROACHING WARM FRONT. WITH REGARDS TO
MODELS...THE AVN APPEARS TO HAVE THE BEST HANDLE ON THE LOW LEVEL
MOISTURE RETURN THIS AFTERNOON...SO THIS WILL BE THE MODEL OF
CHOICE.

THE AVN SHOWS SEVERAL SHORTWAVES MOVING ACROSS THE AREA THROUGH 00Z
TUESDAY. THE TIMING ON THE WAVES WILL BE TRICKY...AS CONVECTION
INITIATED A LOT FASTER THAN PREVIOUS RUNS INDICATED. THROUGH 00Z
TUESDAY...CAPES WILL AVERAGE 1000-2500 J/KG. THE GOOD VEERING WIND
PROFILES WILL BECOME MORE UNIDIRECTIONAL MIDDAY MONDAY. SURFACE LOW
WILL TRACK ACROSS NORTH MISSISSIPPI EARLY MONDAY...DRAGGING THE
ACCOMPANYING COLD FRONT FROM THE MISSISSIPPI RIVER AT 12Z MONDAY TO
EAST OF THE STATE BY 18Z MONDAY.

THE UPPER LOW CURRENTLY OVER EAST OKLAHOMA WILL CONTINUE TO MAKE
SLOW EASTWARD PROGRESS AS IT CONTINUES TO FILL. BY 48 HOURS/12Z TUESDAY
THE UPPER TROUGH WILL BE EAST OF THE AREA WITH THE CWFA IN DRY
NORTHWEST FLOW.

SO FOR TONIGHT WITH THE GOOD CAPE AND A HIGHLY SHEARED ENVIRONMENT
WILL GO WITH LIKELY TO CAT POPS IN MOST AREAS WITH THE MENTION OF
SEVERE...AS SOME OF THE EARLIER STORMS HAVE ALREADY PRODUCED HAIL
AND INDICATED GOOD ROTATION. FOR MONDAY...CONVECTION TAKES ON A MORE
SQUALL LINE STANCE AND SHOULD END FROM THE WEST MONDAY NIGHT.
AS STATED EARLIER...BY TUESDAY AM AREA WILL BE UNDER DRY NORTHWEST
FLOW.

QPF DISCUSSION: WITH PWS OF 1.25 TO 1.5 INCH ACROSS THE CWFA...AGREE
WITH AVN PLACEMENT OF THE GREATER RAINFALL AMOUNTS ACROSS THE NORTH.
THE STORMS ARE MOVING RATHER FAST...BUT THERE WILL BE SEVERAL WAVES
SO BASIN AVERAGES OF ONE HALF TO ONE INCH WILL SUFFICE.

EXTENDED DISCUSSION...SOME DISAGREEMENT IN THE MEDIUM RANGE MODELS.
NOGAPS INDICATING DRY CONDITIONS THROUGH FRIDAY WHILE THE MRF SHOWS
AN UNSETTLED PATTERN ACROSS THE FORECAST AREA. MRF MODEL PROGS QUICK
MOISTURE RETURN...HOWEVER MRF MOS GIVES BELOW CLIMO POPS AND
TRENDING TO NEAR NORMAL TEMPS. WILL THEREFORE HOLD OFF ON THE RAIN
UNTIL FRIDAY.

PRELIM NUMBERS
JAN 061/070 050/073 049 752
MEI 061/072 051/071 049 863

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

In the hours before

Local storm report, Apr 23, 4:51 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT SUN APR 23 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0240 PM    2 W FOXWORTH              MS   .75 INCH HAIL
04/23/00   MARION                         COVERING GROUND...REPORTED
                                          BY GENERAL PUBLIC

0915 PM                              LA   WIND DAMAGE
04/23/00   MOREHOUSE                      LARGE LIMBS WERE BLOWN
                                          DOWN ACROSS THE
                                          PARISH...SOME BLOCKED
                                          TRAFFIC.

1020 PM    3 S NEWELLTON             LA   1.75 INCH HAIL
04/23/00   TENSAS                         REPORTED BY EMERGENCY
                                          MANAGEMENT

1045 PM    ST JOSEPH                 LA   WIND DAMAGE
04/23/00   TENSAS                         A FEW TREES WERE BLOWN
                                          DOWN...REPORTED BY
                                          EMERGENCY MANAGEMENT

1050 PM                              LA   TORNADO
04/23/00   CONCORDIA                      TORNADO REPORTED BY
                                          EMERGENCY
                                          MANAGEMENT...FROM 3 W OF
                                          FERRIDAY TO 3 W OF
                                          RIDGECREST. TREES WERE
                                          BLOWN DOWN AND SEVERAL
                                          SHEDS WERE DESTROYED.

1055 PM    JONESVILLE                LA   WIND DAMAGE
04/23/00   CATAHOULA                      A FEW TREES WERE
                                          UPROOTED...REPORTED BY
                                          JONESVILLE PD

1200 AM    MEADVILLE                 MS   1 INCH HAIL
04/24/00   FRANKLIN                       REPORTED BY COOP OBSERVER

0220 AM                              MS   .75 INCH HAIL
04/24/00   LAMAR                          DIME SIZE HAIL REPORTED
                                          OVER WESTERN LAMAR
                                          COUNTY...REPORTED BY
                                          EMERGENCY MANAGEMENT.
Special weather statement, Apr 23, 5:30 PM CDT, 4 hours 41 minutes before
MSZ057-058-062>066-072>074-232300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT SUN APR 23 2000

SEVERE THUNDERSTORM WATCH NUMBER 196 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES:

JASPER...CLARKE...LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON
...JONES...MARION...LAMAR...FORREST.

THE THREAT FOR SEVERE WEATHER MAY REDEVELOP LATER THIS EVENING. STAY
TUNED FOR FURTHER UPDATES.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:03 PM CDTTornado WarningJANMorehouse42 min
Apr 23, 9:43 PM CDTSevere Thunderstorm WarningJANFranklin, Richland32 min
Apr 23, 9:50 PM CDTSevere Thunderstorm WarningJANCatahoula40 min
Apr 23, 10:14 PM CDTSevere Thunderstorm WarningJANFranklin, Tensas46 min
Apr 23, 10:17 PM CDTTornado WarningJANCatahoula, Concordia43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.